Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 263, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 8, 2007, 1:59 AM MDT for Adams County, Hettinger County, North Dakota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2007, 1:59 AM MDT (07:59 UTC)
- Expired
- Aug 8, 2007, 2:30 AM MDT
- In force
- 31 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Adams County, ND, Hettinger County, ND
The radar
The Bismarck radar (KBIS), 150 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3014 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 080759 SVRBIS NDC001-041-080830- /O.NEW.KBIS.SV.W.0263.070808T0759Z-070808T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 159 AM MDT WED AUG 8 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA... SOUTHERN HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA... * UNTIL 230 AM MDT * AT 158 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF REGENT...OR ABOUT 36 MILES EAST OF BOWMAN...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOTT AROUND 230 AM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4634 10284 4609 10272 4619 10219 4648 10234 $$ JF
2 follow-up statements
000 WWUS53 KBIS 080815 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT WED AUG 8 2007 NDC001-041-080830- /O.CON.KBIS.SV.W.0263.000000T0000Z-070808T0830Z/ HETTINGER ND-ADAMS ND- 215 AM MDT WED AUG 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM MDT FOR NORTH CENTRAL ADAMS AND CENTRAL HETTINGER COUNTIES... AT 211 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR REGENT...OR ABOUT 39 MILES SOUTH OF DICKINSON...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MOTT AROUND 230 AM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4641 10280 4613 10270 4626 10217 4659 10231 $$ JF
000 WWUS53 KBIS 080831 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 331 AM CDT WED AUG 8 2007 NDC001-041-080841- /O.EXP.KBIS.SV.W.0263.000000T0000Z-070808T0830Z/ HETTINGER ND-ADAMS ND- 231 AM MDT WED AUG 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ADAMS AND CENTRAL HETTINGER COUNTIES EXPIRES AT 230 AM MDT... THE SEVERE THUNDERSTORM HAS WEAKENED. LAT...LON 4641 10280 4613 10270 4626 10217 4659 10231 $$ JF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:45 AM MDT, 14 minutes earlier.
Area forecast discussion, Aug 8, 1:45 AM MDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 245 AM CDT WED AUG 8 2007 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... LATEST SATELLITE IMAGERY SHOWS EJECTING SHORTWAVE OVER SOUTHERN MONTANA...JUST NORTH OF THE IDAHO/MONTANA BORDER MOVING EAST. THIS WAVE WILL REACH BILLINGS BY 12Z...THEN TO DICKINSON BY 18Z...AND JUST EAST OF BISMARCK BY 00Z. SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF THIS WAVE WILL CONTINUE THIS MORNING. LATEST MSAS ANALYSIS SHOWS A VERY WEAK SURFACE COLD FRONT OVER EASTERN MONTANA THIS MORNING. THIS FRONT WILL SLUGGISHLY MOVE EAST AND BECOME LOOSELY DEFINED BY THIS AFTERNOON...LENDING ITSELF TO JUST WHAT LOOKS LIKE A BAGGY SFC TROUGH BY THE TIME IT REACHES BISMARCK. SURFACE CONVERGENCE WILL BE WEAK...BUT WILL LIKELY BE ENOUGH TO HELP INITIATE ADDITIONAL TSTMS AS AFOREMENTIONED SHORTWAVE GETS CLOSER THIS AFTERNOON AND EVENING. SPC HAS EASTERN CENTRAL...AND EASTERN NORTH DAKOTA IN A SLIGHT RISK SCENARIO FOR THIS AFTERNOON AND EVENING WITH STRONG TO SEVERE THUNDERSTORMS DEVELOPING. LATEST 4KM WRF SIMULATED COMPOSITE RADAR REFLECTIVITY LOOP SHOWS PRECIP MAINLY CONFINED TO EAST CENTRAL AND EASTERN NORTH DAKOTA THIS AFTERNOON/EVENING...IN LINE WITH SPC SLIGHT RISK AREA. AFTER COLLABORATING WITH GRAND FORKS AND ABERDEEN...WILL MENTION SEVERE WORDING IN THE ZFP VIA GRIDS. WILL DIMINISH PRECIP EARLY THIS AFTERNOON IN THE WESTERN ZONES AND GRADUALLY END IT IN THE CENTRAL AND EASTERN CWA BY AROUND 06Z. MODELS HAVE THE BAGGY TROUGH LOOMING OVER THE AREA WITH ADDITIONAL SHORTWAVES AND WEAK SURFACE FEATURES MOVING THROUGH THURSDAY INTO FRIDAY NIGHT. AT THIS TIME ITS HARD TO PINPOINT WHERE THE POPS WOULD MAX OUT...THUS WILL BLANKET MOST OF THE CWA WITH ISOLATED UNTIL SOMETHING BECOMES MORE DEFINITIVE. .LONG TERM...SATURDAY THROUGH TUESDAY... 00Z GFS SIMILAR TO YESTERDAYS RUN AND QUITE SIMILAR TO THE ECMWF. UPPER TROUGH AND SURFACE FRONT MOVE THROUGH THE FORECAST AREA ON SATURDAY SO LEFT SOME LOW POPS. THEN...A COOLER AND DRIER AIRMASS MOVES INTO WESTERN AND CENTRAL NORTH DAKOTA BEHIND THIS UPPER TROUGH. MAIN CHANGES WERE TO COOL DOWN THE MAX TEMPS A BIT FOR SUNDAY AND TO REMOVE THE LOW POPS FOR SATURDAY NIGHT AND SUNDAY. LEFT IN SOME LOW POPS FOR SUNDAY NIGHT. RIDGE REBUILDS OVER THE NORTHERN PLAINS FOR MONDAY AND TUESDAY. SO EXPECT TEMPERATURES TO REBOUND BACK INTO THE 80S AND 90S WITH GENERALLY DRY CONDITIONS. THIS COVERED WELL IN CURRENT FORECAST SO NO CHANGES MADE FOR MONDAY AND TUESDAY. && .AVIATION... SURFACE TROUGH WILL REMAIN ACROSS WESTERN NORTH DAKOTA TODAY AS AN UPPER LEVEL TROUGH MOVES ACROSS THE AREA. THIS WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS OVER THE AREA TODAY. SOME OF THESE STORMS COULD BE QUITE STRONG WITH GUSTY WINDS AND HAIL. OUTSIDE OF THE THUNDERSTORMS...VFR CONDITIONS EXPECTED. THUNDERSTORM THREAT SHOULD BE EAST OF THE AREA BY THIS EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && KS/JF
Hazardous weather outlook, Aug 7, 4:00 AM MDT, 21 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 500 AM CDT TUE AUG 7 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 500 AM CDT TUE AUG 7 2007 /400 AM MDT TUE AUG 7 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER WESTERN NORTH DAKOTA WITH A POSSIBILITY OF SEVERE WEATHER MAINLY ALONG THE MONTANA/NORTH DAKOTA BORDER. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE STATE TONIGHT WHICH WILL INITIATE ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE. STRONG WIND AND LOW RELATIVE HUMIDITY WILL DEVELOP OVER FIRE WEATHER ZONES 17/18/31/32/33/40/41/43/44 THIS AFTERNOON. A COLD FRONT WILL MOVE FROM CENTRAL MONTANA INTO EASTERN MONTANA BY THIS EVENING ALLOWING HIGH TEMPERATURES TO REACH THE LOWER 90S. MINIMUM HUMIDITIES WILL FALL INTO THE LOWER AND MIDDLE 20 PERCENT RANGE WITH SOUTHERLY WINDS GUSTING TO 25 MPH. A RED FLAG WARNING HAS BEEN ISSUED FROM 1 PM CDT/NOON MDT/ THIS AFTERNOON TO 7 PM CDT/6 PM MDT THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLOW MOVING COLD FRONT WILL WEAKEN AS IT MOVES ACROSS NORTH DAKOTA WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND EASTERN NORTH DAKOTA WEDNESDAY AFTERNOON. THIS WEAK SURFACE BOUNDARY WILL REMAIN OVER THE AREA DURING THE EXTENDED PERIOD. UPPER AIR DISTURBANCES WILL MIGRATE THROUGH THE STATE THURSDAY THROUGH MONDAY...THUS ISOLATED THUNDERSTORMS WILL CONTINUE TO BE A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...TONIGHT...AND WEDNESDAY. KS
In the hours before
Local storm report, Aug 7, 8:18 PM MDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
918 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM TSTM WND GST GARRISON 47.65N 101.42W
08/07/2007 M66.00 MPH MCLEAN ND ASOS
GARRISION AUTOMATED SURFACE OBSERVING SYSTEM...ASOS...
RECORDED A 66 MPH WIND GUST AT 908 PM CDT.
&&
CJS/TWHThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:30 PM MDT | Severe Thunderstorm Warning | BIS | Dunn | 45 min |
| Aug 7, 7:30 PM MDT | Severe Thunderstorm Warning | BIS | Ward | 30 min |
| Aug 7, 7:46 PM MDT | Severe Thunderstorm Warning | BIS | Mountrail | 28 min |
| Aug 7, 8:08 PM MDT | Severe Thunderstorm Warning | BIS | McLean | 67 min |
| Aug 7, 8:21 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau | 24 min |
| Aug 7, 8:32 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 58 min |
| Aug 8, 6:03 AM MDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 27 min |
| Aug 8, 1:48 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Stark | 57 min |
| Aug 8, 1:57 PM MDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 30 min |
| Aug 8, 2:45 PM MDT | Severe Thunderstorm Warning | BIS | Grant | 60 min |
| Aug 8, 3:33 PM MDT | Tornado Warning | BIS | Kidder | 27 min |
| Aug 8, 4:34 PM MDT | Severe Thunderstorm Warning | BIS | LaMoure | 56 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.